MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986845
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on the patient underwent oblique lumbar interbody fusion (olif) at l3-4-5 due to lumbar spinal canal stenosis.Intra-op, during cage insertion, while inserter was being removed, the grip part of the cage broke.The broken part was removed and as the stability of the cage was high and there was no problem with bone fusion, the cage was not removed and it remained in the patient body.There was a delay of less than 60 min in overall procedure time as a result of this event.No patient symptoms or complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis results: visual microscopic visual and microscopic inspection of the implant confirmed the top portion of the implant where the inserter attaches has broken off.The lower part of the implant was not returned for analysis.Microscopic inspection of the fracture surface revealed an uneven surface consistent with material overload.The threads of the implant have also been damaged and deformation noted around the rim of the inserter attachment point.It appears the implant was broken from torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8018326
Report Number1030489-2018-01428
Device Sequence Number1369408
Product Code MAX
UDI-Device Identifier00643169190535
UDI-Public00643169190535
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4986845
Device Lot NumberH5446829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1